Oklahoma, 2004

Hail and Damaging Winds in Oklahoma, June 2, 2004

June 2, 2004 · NWS TSA · 72 events in 21 counties and zones

59 thunderstorm wind, 13 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$4.6 million
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 10:30 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 2, 10:30 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1130 AM CDT WED JUN 2 2004

FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW
AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE
OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR
RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE
AIRMASS IS PRESENT TO THE SOUTH.

ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE
BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA
BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH.
OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL
KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG
ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE
THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS
CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS
SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF
INSTABILITY.

A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER
SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK
EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT.

RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED
TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS
SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER
THAN PREVIOUSLY FORECAST.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Jun 2, 12:00 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE
COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS
IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY
FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR
ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE
STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A
PAWHUSKA TO TULSA TO FORT SMITH LINE.

FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY
EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS
WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS.

THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS
THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL
DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING.
THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA
OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR
SOUTHEAST OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 2, 11:54 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-OKZ054>072-022200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-CRAWFORD AR-
CREEK OK-DELAWARE OK-FRANKLIN AR-MADISON AR-MAYES OK-MCINTOSH OK-
MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK-
WASHINGTON AR-
1254 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH NUMBER 378 IS IN EFFECT UNTIL 5 PM FOR THE
FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

ADAIR              CHEROKEE             CRAIG
CREEK              DELAWARE             MAYES
MCINTOSH           MUSKOGEE             NOWATA
OKFUSKEE           OKMULGEE             OSAGE
OTTAWA             PAWNEE               ROGERS
SEQUOYAH           TULSA                WAGONER
WASHINGTON

IN NORTHWEST ARKANSAS...

BENTON             CARROLL              CRAWFORD
FRANKLIN           MADISON              WASHINGTON
Special weather statement, Jun 2, 12:28 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT WED JUN 2 2004

ARZ029-OKZ073>076-022300-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-SEBASTIAN AR-
128 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH NUMBER 379 IS IN EFFECT UNTIL 6 PM FOR THE
FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

HASKELL               LATIMER             LE FLORE
PITTSBURG

IN NORTHWEST ARKANSAS...

SEBASTIAN

The radar

The Western Arkansas radar (KSRX), 107 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

59 thunderstorm wind, 13 hail. Local standard time, as filed.

Hail, Haskell

When
June 2, 12:44 PM CST
Where
Haskell County, 1 mi N of Keota
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.867, -95.417

Hail, Pawnee

When
June 2, 12:49 PM CST
Where
Pawnee County, 5 mi W of Pawnee
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.733, -95.283

Thunderstorm Wind, Pawnee

When
June 2, 12:50 PM CST
Where
Pawnee County, Pawnee
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
34.950, -95.167

Thunderstorm winds estimated at 70 miles an hour uprooted trees and downed power lines.

Thunderstorm Wind, Osage

When
June 2, 1:05 PM CST
Where
Osage County, Hominy
Measured
61 kt (70 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.583, -95.350

Thunderstorm winds estimated at 70 miles an hour blew down large tree limbs.

Thunderstorm Wind, Cherokee

When
June 2, 1:05 PM CST
Where
Cherokee County, Lost City
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
34.833, -95.533

Thunderstorm winds estimated at 70 miles an hour blew numerous trees down onto Hulbert Road near Lost City. One house in the area sustained serious roof damage.

Thunderstorm Wind, Pawnee

When
June 2, 1:15 PM CST
Where
Pawnee County, Cleveland
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
35.183, -94.483

Thunderstorm winds estimated at 80 miles an hour blew down trees and power lines. Roofs of businesses and homes were also damaged.

Hail, Haskell

When
June 2, 1:15 PM CST
Where
Haskell County, Keota
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.750, -95.050

Hail, Muskogee

When
June 2, 1:20 PM CST
Where
Muskogee County, Keefeton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -95.367

Thunderstorm Wind, Tulsa

When
June 2, 1:30 PM CST
Where
Tulsa County, Collinsville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.667, -95.100

Thunderstorms winds estimated at 60 miles an hour blew down numerous large tree limbs and power lines.

Hail, Sequoyah

When
June 2, 1:30 PM CST
Where
Sequoyah County, Mc Key
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.517, -95.133

Thunderstorm Wind, Rogers

When
June 2, 1:30 PM CST
Where
Rogers County, Oologah
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
34.917, -95.717

Thunderstorm winds estimated in excess of 70 miles an hour blew down trees and power lines.

Thunderstorm Wind, Pawnee

When
June 2, 1:33 PM CST
Where
Pawnee County, 7 mi ENE of Terlton
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.267, -94.917

Thunderstorm winds estimated at 70 miles an hour blew down trees at Westport.

Thunderstorm Wind, Rogers

When
June 2, 1:40 PM CST
Where
Rogers County, Catoosa
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
35.117, -95.667

Thunderstorm winds estimated at 70 miles an hour destroyed a metal building at Frontier Terminal at the Port of Catoosa.

Thunderstorm Wind, Tulsa

When
June 2, 1:40 PM CST
Where
Tulsa County, 7 mi NE of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.333, -96.800

Thunderstorm winds estimated in excess of 70 miles an hour damaged a roof of a building at Tulsa International Airport.

Thunderstorm Wind, Tulsa

When
June 2, 1:40 PM CST
Where
Tulsa County, Tulsa
Measured
70 kt (81 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$4.0 million
Reported by
NEWSPAPER
Coordinates
36.333, -96.883

Thunderstorm winds estimated near 80 miles an hour blew glass windows out of the the Adams Mark Hotel downtown. Not too far away the Wiltel building received structural damage to its northeast facade including several broken glass windows. One person was injured by the breaking glass. Areas just to the south and southeast side of downtown suffered major power outages which took days to completely fix.As many as 70,000 Tulsa area customers were without power at the peek of the outage. American Electric Power estimated the cost was several million dollars to repair the damages in the Tulsa area.

Thunderstorm Wind, Tulsa

When
June 2, 1:40 PM CST
Where
Tulsa County, Skiatook
Measured
61 kt (70 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.417, -96.400

Thunderstorm winds estimated at 70 miles an hour blew trees down.

Thunderstorm Wind, Creek

When
June 2, 1:43 PM CST
Where
Creek County, 4 mi SE of Bristow
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.983, -95.133

The Oklahoma mesonet site near Bristow measured a 60 mile an hour wind gust.

Thunderstorm Wind, Tulsa

When
June 2, 1:45 PM CST
Where
Tulsa County, Jenks
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
34.967, -95.317

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs.

Thunderstorm Wind, Creek

When
June 2, 1:45 PM CST
Where
Creek County, Sapulpa
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
34.900, -95.333

Thunderstorm winds estimated at 70 miles an hour blew down trees. One tree smashed a carport when it fell. The wind also leveled the frame of an addition to church that was under construction.

Thunderstorm Wind, Rogers

When
June 2, 1:45 PM CST
Where
Rogers County, Inola
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.233, -94.483

Thunderstorm winds estimated in excess of 70 miles an hour blew down numerous trees and power lines.

Thunderstorm Wind, Rogers

When
June 2, 1:45 PM CST
Where
Rogers County, Claremore
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.317, -95.600

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines. As many as 8,000 Claremore residents were without power at the peak of the outage.

Thunderstorm Wind, Tulsa

When
June 2, 1:45 PM CST
Where
Tulsa County, 10 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.600, -95.350

An off duty National Weather Service employee reported a 60 miles an hour wind gust near the intersection of 81st Street South and Highway 169.

Thunderstorm Wind, Tulsa

When
June 2, 1:45 PM CST
Where
Tulsa County, 9 mi S of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.483, -94.883

Thunderstorm winds estimated at 60 miles an hour blew large tree limbs down near the intersection of 91st Street South and Riverside Drive.

Thunderstorm Wind, Rogers

When
June 2, 1:53 PM CST
Where
Rogers County, 1 mi N of Inola
Measured
70 kt (81 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.250, -94.917

A tractor trailer was blown over by thunderstorm winds estimated near 80 miles an hour. The accident occurred near the intersection of Highway 412 and Highway 88. Two people were injured in the accident.

Thunderstorm Wind, Okmulgee

When
June 2, 1:58 PM CST
Where
Okmulgee County, Beggs
Measured
72 kt (83 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.450, -95.700

A television storm chaser measure an 83 mile an hour wind gust near Beggs.

Thunderstorm Wind, Creek

When
June 2, 2:00 PM CST
Where
Creek County, Mounds
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.217, -96.367

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Okmulgee

When
June 2, 2:02 PM CST
Where
Okmulgee County, Preston
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.217, -95.867

Thunderstorm winds estimated at 70 miles an hour blew trees and power lines down.

Thunderstorm Wind, Mayes

When
June 2, 2:06 PM CST
Where
Mayes County, Chouteau
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -95.950

Thunderstorm winds estimated at 70 miles an hour blew power lines down.

Thunderstorm Wind, Okmulgee

When
June 2, 2:10 PM CST
Where
Okmulgee County, Okmulgee
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
36.367, -96.000

Thunderstorm winds estimated at 80 miles an hour blew windows out of a few buildings downtown. Shingles were blow off the roofs of some homes and numerous trees and power lines were blown down.

Thunderstorm Wind, Wagoner

When
June 2, 2:15 PM CST
Where
Wagoner County, Wagoner
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
34.017, -95.367

Thunderstorm winds estimated at 70 miles an hour blew down numerous power lines near Wagoner. While the city of Wagoner only lost power momentarily areas near the city lost power for several hours.

Hail, Adair

When
June 2, 2:17 PM CST
Where
Adair County, 5 mi WNW of Watts
Measured
1 in hail
Reported by
POST OFFICE
Coordinates
35.800, -96.333

Thunderstorm Wind, Muskogee

When
June 2, 2:19 PM CST
Where
Muskogee County, Haskell
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
35.533, -95.117

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs. Some homes and outbuildings also received damage.

Hail, Le Flore

When
June 2, 2:22 PM CST
Where
Le Flore County, Panama
Measured
2.5 in hail
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
36.167, -95.500

Baseball size hail damaged roofs of buildings and vehicles. The largest of the stones was spotty. Otherwise more damage would have occurred.

Thunderstorm Wind, Okfuskee

When
June 2, 2:22 PM CST
Where
Okfuskee County, Okemah
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.050, -95.817

Thunderstorm winds estimated in excess of 60 miles an hour blew down power lines and large tree limbs.

Hail, Delaware

When
June 2, 2:23 PM CST
Where
Delaware County, 5 mi ESE of Kansas
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.017, -95.950

Thunderstorm Wind, Wagoner

When
June 2, 2:25 PM CST
Where
Wagoner County, Porter
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
35.733, -96.067

Thunderstorm winds estimated near 80 miles an hour blew the roof off of the high school.

Thunderstorm Wind, Muskogee

When
June 2, 2:25 PM CST
Where
Muskogee County, 5 mi SSE of Haskell
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.867, -96.067

The Oklahoma mesonet site near Haskell measured at 72 mile an hour wind gust.

Thunderstorm Wind, Cherokee

When
June 2, 2:25 PM CST
Where
Cherokee County, Hulbert
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
35.633, -95.967

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines. Two mobile homes were damaged by the falling trees.

Hail, Le Flore

When
June 2, 2:27 PM CST
Where
Le Flore County, Shady Pt
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.717, -95.983

Thunderstorm Wind, Okfuskee

When
June 2, 2:30 PM CST
Where
Okfuskee County, Bearden
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.183, -95.350

Thunderstorm winds estimated at 60 miles an hour blew large tree limbs down.

Thunderstorm Wind, Okmulgee

When
June 2, 2:32 PM CST
Where
Okmulgee County, Henryetta
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -94.650

Thundestorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.

Thunderstorm Wind, Wagoner

When
June 2, 2:35 PM CST
Where
Wagoner County, Okay
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
35.167, -94.667

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines.

Thunderstorm Wind, Muskogee

When
June 2, 2:35 PM CST
Where
Muskogee County, Muskogee
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
36.367, -95.833

Thunderstorm winds estimated at 70 miles an hour blew down trees and snapped off power poles. In addition, a large billboard at a used car lot was blown down damaging nearly a dozen cars.

Thunderstorm Wind, McIntosh

When
June 2, 2:40 PM CST
Where
McIntosh County, Stidham
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.433, -96.300

Hail, Sequoyah

When
June 2, 2:40 PM CST
Where
Sequoyah County, Vian
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.167, -94.717

Thunderstorm Wind, Pittsburg

When
June 2, 2:52 PM CST
Where
Pittsburg County, 5 mi W of Canadian
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.867, -95.517

Thunderstorm Wind, Haskell

When
June 2, 3:00 PM CST
Where
Haskell County, Countywide
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.750, -95.633

Widespread wind damage was reported throughout Haskell County with trees and power lines blow down. The event was timed as the leading edge of a bow echo moved into the county.

Hail, Sequoyah

When
June 2, 3:04 PM CST
Where
Sequoyah County, Sallisaw
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.133, -94.667

Hail, Sequoyah

When
June 2, 3:05 PM CST
Where
Sequoyah County, 3 mi N of Roland
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
35.350, -96.383

Thunderstorm Wind, Muskogee

When
June 2, 3:05 PM CST
Where
Muskogee County, Webbers Falls
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.850, -95.383

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs.

Thunderstorm Wind, Muskogee

When
June 2, 3:10 PM CST
Where
Muskogee County, 3 mi S of Webbers Falls
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.933, -95.150

The Oklahoma mesonet site near Webbers Falls measured a 68 mile an hour wind gust.

Thunderstorm Wind, Muskogee

When
June 2, 3:15 PM CST
Where
Muskogee County, Porum
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.450, -95.983

Thunderstorm Wind, Cherokee

When
June 2, 3:15 PM CST
Where
Cherokee County, 4 mi S of Cookson
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.867, -95.300

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Thunderstorm Wind, Sequoyah

When
June 2, 3:20 PM CST
Where
Sequoyah County, Sallisaw
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.367, -95.700

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Thunderstorm Wind, Latimer

When
June 2, 3:25 PM CST
Where
Latimer County, 3 mi E of Gowen
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.017, -95.967

Thunderstorm winds estimated at 70 miles an hour blew down trees and powers lines near Bowers.

Thunderstorm Wind, Sequoyah

When
June 2, 3:28 PM CST
Where
Sequoyah County, Gore
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
35.500, -94.967

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.

Thunderstorm Wind, Latimer

When
June 2, 3:30 PM CST
Where
Latimer County, 4 mi N of Wilburton
Measured
52 kt (60 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
35.167, -95.733

Thunderstorm winds estimated at 60 miles an hour blew large tree limbs down.

Thunderstorm Wind, Latimer

When
June 2, 3:30 PM CST
Where
Latimer County, 2 mi SW of Wilburton
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.283, -95.117

The Oklahoma mesonet site near Wilburton recorded a 63 mile an hour wind gust.

Thunderstorm Wind, Latimer

When
June 2, 3:30 PM CST
Where
Latimer County, Wilburton
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.817, -95.667

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.

Thunderstorm Wind, Pittsburg

When
June 2, 3:32 PM CST
Where
Pittsburg County, Crowder
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
35.467, -94.800

Thunderstorm winds estimated at 70 miles an hour blew trees down, damaged roofs of buildings, and overturned docks.

Thunderstorm Wind, Le Flore

When
June 2, 3:34 PM CST
Where
Le Flore County, Rock Is
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.467, -94.517

Thunderstorm Wind, Latimer

When
June 2, 3:35 PM CST
Where
Latimer County, 5 mi W of Red Oak
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.000, -96.100

Thunderstorm winds estimated at 70 miles an hour tore the roof off a mobile home near Cravens.

Hail, Le Flore

When
June 2, 3:37 PM CST
Where
Le Flore County, Pocola
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.467, -95.133

Thunderstorm Wind, Haskell

When
June 2, 3:37 PM CST
Where
Haskell County, Stigler
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.367, -95.267

Thunderstorm winds estimated at 75 miles an hour blew trees down and ripped shingles from the roofs of some homes.

Thunderstorm Wind, Pittsburg

When
June 2, 3:40 PM CST
Where
Pittsburg County, Krebs
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.917, -95.317

Thunderstorm winds estimated at 70 miles an hour ripped a 60 foot tin roof off a home.

Thunderstorm Wind, Latimer

When
June 2, 3:45 PM CST
Where
Latimer County, 3 mi NE of Yanush
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
36.183, -95.750

Thunderstorm winds estimated at 70 miles an hour destroyed a barn in Buffalo Valley.

Thunderstorm Wind, Pittsburg

When
June 2, 3:45 PM CST
Where
Pittsburg County, Hartshorne
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
36.150, -95.500

Thunderstorm winds estimated at 80 miles an hour damaged the roof of an industrial business and the roofs of a few homes. Numerous large tree limbs also were blown down.

Thunderstorm Wind, Le Flore

When
June 2, 4:00 PM CST
Where
Le Flore County, Talihina
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
34.017, -95.517

Thunderstorm winds estimate at 70 miles an hour snapped off five power poles and uprooted at few trees.

Thunderstorm Wind, Pushmataha

When
June 2, 4:02 PM CST
Where
Pushmataha County, Albion
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.650, -94.967

Thunderstorm winds estimated at 70 miles an hour uprooted trees.

Thunderstorm Wind, Pushmataha

When
June 2, 4:05 PM CST
Where
Pushmataha County, Clayton
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.317, -96.467

Thunderstorm winds estimated at 70 miles an hour blew trees down. The trees caused damage to some personal property.

Thunderstorm Wind, Choctaw

When
June 2, 4:45 PM CST
Where
Choctaw County, Hugo
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.250, -95.133

Thunderstorm winds estimated at 70 miles an hour blew down numerous large tree limbs and trees.

Thunderstorm Wind, Choctaw

When
June 2, 4:47 PM CST
Where
Choctaw County, Sawyer
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
35.467, -94.800

Thunderstorm winds estimated at 60 miles an hour blew the roof off a barn.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406735, 5406737, 5406736, 5406738, 5406739, 5406494, 5406740, 5406741, 5406497, 5406742, 5406743, 5407406, 5406493, 5407407, 5407408, 5407409, 5407473, 5406440, 5406441, 5406495, 5406755, 5407475, 5407476, 5407474, 5407477, 5406342, 5406343, 5406344, 5406345, 5406498, 5406346, 5406439, 5406347, 5406348, 5406349, 5406350, 5406351, 5406354, 5406352, 5406353, and more.